Exjade rash

After just receiving blood transfusion therapy for my MF for a year my Haemo thought it was time for some iron chelation. Exjade was the preferred route. I thought, "well I've waited a year for some sort of drug therapy, let's go for it!" Eleven days in and I explode in an itchy rash, fever and am breathless beyond normal MF symptoms. GP and Haemo agree it IS an allergic reaction. Has this happened to anyone else? On a cheerful note, have been up to Guy's to see Claire Harrison. She is SO good. However, she wants to see the original bmb before moving on. The plot thickens!!

3 Replies

oldestnewest
  • Hi Trevic, , Hmm I'm no expert - haha but if you are relying on transfusion for your MF - and agree you are allergic to Exjade by the way - I would say it's about time you were considered for Ruxolitinib. From what you say I don't know if you've been on Hydrox but it can lower your red count which won't help you.

    I'm pleased you are now seeing Dr Harrison and I'm confident you will make headway under her guiding hand , I wish I had the benefit. As you will be acutely aware living with MF is challenging to say the least. I hope you get the chance to try Ruxo as it could work wonders for you. Please let me know how you progress as I would love to know.

    Cheers and all the very best to you. JR

  • My husband has MF since 2009 he has been on 3 units transfusions every two weeks , has been on Exjade for some time now . His iron count at present is 5777. He does not have an allergic reaction however he is breathless, has rash on legs and night sweats, would appreciate your information.

  • Hi there, my Exjade reaction was pretty dramatic. I had a high fever for four days, a massive rash over all my body although it was worse on my legs and I was breathless way beyond my usual MF. My ferritin was at 2000 when last tested in June.

You may also like...